Vermont, 2025Winter Storm and Winter Weather in Vermont, December 2, 2025
December 2, 2025 · NWS BTV · 17 events in 17 counties and zones
A developing coastal low pressure off the North Carolina coast slowly moved northeast toward the 40 degree North/70 degree West benchmark on December 2nd. Light snow overspread Vermont from south to north around daybreak and exited during the evening hours from west to east.
Every event with a place to put it; 17 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 17
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A developing coastal low pressure off the North Carolina coast slowly moved northeast toward the 40 degree North/70 degree West benchmark on December 2nd. Light snow overspread Vermont from south to north around daybreak and exited during the evening hours from west to east.
Snowfall totals ranged from 1 to 3 inches in northwest VT and 5 to 8 inches across southern and eastern VT. This impacted both the morning and afternoon-evening commutes.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Dec 2, 2:31 AM EST, 3 hours 29 minutes earlier.
Area forecast discussion, Dec 2, 2:31 AM EST, 3 hours 29 minutes before
Area Forecast Discussion
National Weather Service Burlington VT
231 AM EST Tue Dec 2 2025
.SYNOPSIS...
Our first east coast winter storm of the season will bring
widespread snow to Vermont and northern New York today, with
moderate to heavy snow at times mainly in central and southern
Vermont. An Arctic cold front will bring snow showers and snow
squalls to the region as it sweeps eastward during the day on
Thursday. The coldest weather of the early winter will follow
Thursday night into Friday, with persistent below normal
temperatures and snow shower chances continuing through the
weekend.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
As of 157 AM EST Tuesday...
* Winter Storm Warnings are now in effect from 7 AM today to 1
AM Wednesday in portions of southern Vermont
* Winter Weather Advisories are in effect from 7 AM today to 1
AM Wednesday in much of northern Vermont and Essex County, New
York
No major shifts have occurred in the forecast outside of some
marginally increased snowfall totals for portions of northern
Vermont that resulted from a slight northerly shift in the
consensus for the storm's track. Models remain consolidated on
a fast moving system bringing widespread snowfall to portions of
the Northeast. CAMS are starting to highlight snow band
potential across southern Vermont supporting the potential for
total accumulations greater than 7 inches with isolated up to
10 inches for a few "lucky" spots. IVT (integrated water vapor
transport) continues to highlight much of Vermont for a strong
flux of moisture from the surface to 700mb with a deep saturated
layer in the snow growth zone. Coupled with SLRs > 12-15:1 and
this points to efficient snow formation processes that will help
build surface snowfall amounts despite QPF ranging 0.1-0.5".
One foil for locations near forecast advisory/warning criteria
thresholds could be wind speeds potentially shattering dendrites
resulting in a less fluffy snow character initially. As such, a
marginal increase in amounts mainly east of the Greens has
occurred where totals could range towards the higher end of the
3 to 7 inch range.
Onset of snow remains around daybreak today with the heaviest
period being favored between 10 AM and 3 PM. General snowfall
rates will be 0.5" per hour, but there could be periods of 1
in/hour in banded snow environments. While southern Vermont is
favored for bands across most CAMs, some are pointing to a
southwest-to-northeast band potentially developing along a
Rutland to St Johnsbury line. Should this occur, snow totals may
creep towards warning amounts in northeastern Vermont. However,
kept the forecast more towards model means rather than outliers
with 3 to 5 probable for for Essex County, NY, the northern
Champlain Valley, and along the Canadian border of Vermont, 4
to 7 inches from Addison County northeastward through the NEK,
and 5 to 9 inches for Rutland/Windsor/Orange counties.
Snow will rapidly shut off as low pressure tracks quickly
northeastward late tonight. Southwest flow will develop with
clouds increasing across St Lawrence County. Some lake enhanced
snowfall is probable off of Lake Ontario, but shear will hold
off appreciable amounts until Wednesday night.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/...
As of 135 AM EST Tuesday...An arctic cold front looks to push across
the region Thursday morning, bringing a line of snow showers and
breezy winds. Snow squalls continue to look likely with this feature
looking at the strong frontogenesis and overall dynamics of the
system. Hazardous travel conditions will be possible Thursday
morning with these potential squalls, as any snow squalls will be
capable of severely reduced visibilities and a quick burst of
snowfall, which may impact the Thursday morning commute, especially
for northern New York and the northern Champlain Valley as the
frontal passage looks to be between 7AM and 10AM, continuing to push
across the region through the late morning and afternoon.
Temperatures will begin to drop sharply behind the front, with
unseasonably cold air ushering into the region. Daytime highs on
Thursday will be early in the day, with temperatures in the 20s to
low 30s which will drop through the afternoon into the teens and
20s. overnight lows Thursday night look to drop into single digits
above and below zero areawide, with wind chill values dipping below
zero with some higher elevations approaching -25F.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
As of 135 AM EST Tuesday...The cold and active weather pattern looks
to continue as we head into the weekend, with a large upper level
trough ans several short wave disturbances bringing chances for
precipitation, especially across the higher terrain and more
northern locations. Temperatures on Friday will be unseasonably
cold, with high temperatures only climbing into the teens to mid
20s. Temperatures will warm slightly for Saturday, but another cold
front will usher in another period of colder temperatures for the
beginning of next week with highs once again in the teens to lower
20s.
&&
.AVIATION /07Z TUESDAY THROUGH SATURDAY/...
Through 06Z Wednesday...Primarily VFR conditions prevail across the
forecast area, with some pockets of MVFR ceilings. As the night
progresses, ceilings will continue to lower, with snowfall arriving
Tuesday morning, generally between 10Z and 14Z, spreading from west
to east. Snowfall will generally bring IFR conditions will
visibilities between 1-2SM, with some intervals of moderate snowfall
bringing visibilities to 1/2SM or less, especially across more
southern terminals like KRUT. Ceilings will continue to drop
throughout the morning, with widespread low MVFR and some IFR
ceilings expected. Winds will generally be light and out of the
south/southwest throughout the forecast period.
Outlook...
Wednesday: VFR. NO SIG WX.
Wednesday Night: Mainly VFR, with local MVFR possible. Chance
SHSN.
Thursday: Mainly VFR, with local MVFR possible. Windy with gusts
to 30 kt. Chance SHSN.
Thursday Night: VFR. NO SIG WX.
Friday: VFR. NO SIG WX.
Friday Night: VFR. Slight chance SHSN.
Saturday: Mainly VFR, with local MVFR possible. Chance SHSN.
&&
.EQUIPMENT...
NOAA Weather Radio station WXM-44, transmitting from Mt.
Ascutney, Vermont, on frequency 162.475 MHz is non-operational
at this time. NWS technicians have diagnosed the problem, but
repairs will likely not be able to occur for quite some time due
to circumstances beyond our control. Therefore, the time of
return to service is currently unknown. The following NOAA
Weather Radio transmitters may be able to provide service during
this outage: WWG 50 from Burke Mtn, VT at 162.425 MHz and WNG
546 from Hanover, NH at 162.525 MHz.
Equipment malfunctions at the Colchester Reef meteorological
station will likely leave it inoperable for an extended period
of time. This site is not serviced by the NWS. Technicians do
not currently have an estimated return to service for this
station. Use extra caution when navigating the broad waters of
Lake Champlain, and please contact us if you observe winds
significantly deviating from the forecast.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...Winter Weather Advisory from 7 AM this morning to 1 AM EST
Wednesday for VTZ003>009-017.
Winter Storm Warning from 7 AM this morning to 1 AM EST
Wednesday for VTZ010-011-018>021.
NY...Winter Weather Advisory from 7 AM this morning to 1 AM EST
Wednesday for NYZ034-035.
&&
SYNOPSIS...Boyd
NEAR TERM...Boyd
SHORT TERM...Kremer
LONG TERM...Kremer
AVIATION...Kremer
EQUIPMENT...Team BTVHazardous weather outlook, Dec 2, 1:00 AM EST, 5 hours before
Hazardous Weather Outlook
National Weather Service Burlington VT
100 AM EST Tue Dec 2 2025
NYZ026>031-087-VTZ001-002-016-030600-
Northern St. Lawrence-Northern Franklin-Eastern Clinton-
Southeastern St. Lawrence-Southern Franklin-Western Clinton-
Southwestern St. Lawrence-Grand Isle-Western Franklin-
Eastern Franklin-
100 AM EST Tue Dec 2 2025
This Hazardous Weather Outlook is for northern New York and
northwest Vermont.
.DAY ONE...Tonight.
Hazardous weather is not expected at this time.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
An Arctic front will pass through the region on Thursday with
snow showers and snow squalls expected. Frigid temperatures will
follow for Thursday night into Saturday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NYZ034-035-VTZ003>009-017-030600-
Western Essex-Eastern Essex-Orleans-Essex-Western Chittenden-
Lamoille-Caledonia-Washington-Western Addison-Eastern Chittenden-
100 AM EST Tue Dec 2 2025
...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING
TO 1 AM EST WEDNESDAY...
This Hazardous Weather Outlook is for northern New York, central
Vermont, northeast Vermont and northwest Vermont.
.DAY ONE...Tonight.
Hazardous weather is not expected at this time.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
Additionally, an Arctic front will pass through the region on
Thursday with snow showers and snow squalls expected. Frigid
temperatures will follow for Thursday night into Saturday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
VTZ010-011-018>021-030600-
Orange-Western Rutland-Eastern Addison-Eastern Rutland-
Western Windsor-Eastern Windsor-
100 AM EST Tue Dec 2 2025
...WINTER STORM WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO
1 AM EST WEDNESDAY...
This Hazardous Weather Outlook is for central Vermont and southern
Vermont.
.DAY ONE...Tonight.
Hazardous weather is not expected at this time.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Storm Warning.
Additionally, an Arctic front will pass through the region on
Thursday with snow showers and snow squalls expected. Frigid
temperatures will follow for Thursday night into Saturday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Winter Storm, Eastern Rutland
- When
- December 2, 6:00 AM EST to 6:00 PM EST
- Where
- Eastern Rutland forecast zone
- Reported by
- Public
- Coordinates
- 43.580, -73.037 (the zone’s center; the record gives no point)
Snowfall totals across the region were 5 to 8 inches.
Winter Storm, Western Rutland
- When
- December 2, 6:00 AM EST to 6:00 PM EST
- Where
- Western Rutland forecast zone
- Reported by
- Public
- Coordinates
- 43.580, -73.037 (the zone’s center; the record gives no point)
Snowfall totals across the region were 5 to 8 inches.
Winter Storm, Western Windsor County
- When
- December 2, 7:00 AM EST to 7:00 PM EST
- Where
- Western Windsor County forecast zone
- Reported by
- Public
- Coordinates
- 43.580, -72.586 (the zone’s center; the record gives no point)
Snowfall totals across the region were 5 to 8 inches.
Winter Storm, Orange
- When
- December 2, 7:00 AM EST to 8:00 PM EST
- Where
- Orange forecast zone
- Reported by
- Public
- Coordinates
- 44.006, -72.377 (the zone’s center; the record gives no point)
Snowfall totals across the region were 5 to 8 inches.
Winter Weather, Eastern Chittenden
- When
- December 2, 7:00 AM EST to 5:00 PM EST
- Where
- Eastern Chittenden forecast zone
- Reported by
- Public
- Coordinates
- 44.461, -73.081 (the zone’s center; the record gives no point)
Snowfall totals across the region were 3 to 5 inches.
Winter Weather, Western Chittenden
- When
- December 2, 7:00 AM EST to 5:00 PM EST
- Where
- Western Chittenden forecast zone
- Reported by
- Public
- Coordinates
- 44.461, -73.081 (the zone’s center; the record gives no point)
Snowfall totals across the region were 3 to 5 inches.
Winter Weather, Western Addison
- When
- December 2, 7:00 AM EST to 5:00 PM EST
- Where
- Western Addison forecast zone
- Reported by
- Public
- Coordinates
- 44.031, -73.141 (the zone’s center; the record gives no point)
Snowfall totals across the region were 3 to 5 inches.
Winter Weather, Eastern Addison
- When
- December 2, 7:00 AM EST to 5:00 PM EST
- Where
- Eastern Addison forecast zone
- Reported by
- Public
- Coordinates
- 44.031, -73.141 (the zone’s center; the record gives no point)
Snowfall totals across the region were 4 to 6 inches.
Winter Weather, Washington
- When
- December 2, 7:00 AM EST to 5:00 PM EST
- Where
- Washington forecast zone
- Reported by
- Public
- Coordinates
- 44.273, -72.615 (the zone’s center; the record gives no point)
Snowfall totals across the region were 4 to 6 inches.
Winter Weather, Eastern Windsor County
- When
- December 2, 7:00 AM EST to 5:00 PM EST
- Where
- Eastern Windsor County forecast zone
- Reported by
- Public
- Coordinates
- 43.580, -72.586 (the zone’s center; the record gives no point)
Snowfall totals across the region were 4 to 6 inches.
Winter Weather, Caledonia
- When
- December 2, 8:00 AM EST to 8:00 PM EST
- Where
- Caledonia forecast zone
- Reported by
- Public
- Coordinates
- 44.465, -72.102 (the zone’s center; the record gives no point)
Snowfall totals across the region were 4 to 8 inches.
Winter Weather, Essex
- When
- December 2, 8:00 AM EST to 8:00 PM EST
- Where
- Essex forecast zone
- Reported by
- Public
- Coordinates
- 44.728, -71.736 (the zone’s center; the record gives no point)
Snowfall totals across the region were 4 to 7 inches.
Winter Weather, Orleans
- When
- December 2, 8:00 AM EST to 8:00 PM EST
- Where
- Orleans forecast zone
- Reported by
- Public
- Coordinates
- 44.829, -72.244 (the zone’s center; the record gives no point)
Snowfall totals across the region were 3 to 5 inches.
Winter Weather, Eastern Franklin
- When
- December 2, 8:00 AM EST to 6:00 PM EST
- Where
- Eastern Franklin forecast zone
- Reported by
- Public
- Coordinates
- 44.858, -72.912 (the zone’s center; the record gives no point)
Snowfall totals across the region were 2 to 4 inches.
Winter Weather, Western Franklin
- When
- December 2, 8:00 AM EST to 6:00 PM EST
- Where
- Western Franklin forecast zone
- Reported by
- Public
- Coordinates
- 44.858, -72.912 (the zone’s center; the record gives no point)
Snowfall totals across the region were 2 to 4 inches.
Winter Weather, Grand Isle
- When
- December 2, 8:00 AM EST to 6:00 PM EST
- Where
- Grand Isle forecast zone
- Reported by
- Public
- Coordinates
- 44.797, -73.295 (the zone’s center; the record gives no point)
Snowfall totals across the region were 2 to 4 inches.
Winter Weather, Lamoille
- When
- December 2, 8:00 AM EST to 6:00 PM EST
- Where
- Lamoille forecast zone
- Reported by
- Public
- Coordinates
- 44.606, -72.641 (the zone’s center; the record gives no point)
Snowfall totals across the region were 3 to 5 inches.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in West Virginia, December 2, 202536 events
- Winter Storm and Winter Weather in New York, December 2 to 3, 202527 events
- Winter Weather in Virginia, December 2, 202520 events
- Winter Weather in Pennsylvania, December 2, 20251 injured · 7 events
- Winter Storm in New Hampshire, December 2 to 3, 202512 events
- Winter Storm in Maine, December 2 to 3, 202512 events
- Winter Weather in West Virginia, December 2, 202511 events
- Heavy Snow and Winter Weather in Maine, December 2 to 3, 202511 events
- Winter Weather in Ohio, December 2, 20259 events
- Winter Weather in Maryland, December 2, 20259 events
- Winter Weather in Pennsylvania, December 2, 20258 events
- Heavy Snow and Winter Weather in New York, December 2, 20258 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1296119, 1296120, 1296121, 1296122, 1296130, 1296131, 1296132, 1296133, 1296134, 1296135, 1296123, 1296124, 1296125, 1296126, 1296127, 1296128, 1296129.